MAUDE Adverse Event Report: ICU MEDICAL INC. CHEMOLOCK BAG SPIKE WITH ADDITIVE PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL INC. CHEMOLOCK BAG SPIKE WITH ADDITIVE PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL - 13
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
Compounded sterile product was prepared in ns 100 ml partial fill in 150 ml pab container manufactured by b.Braun medical inc.This was intended to be administered to pt through appx 1.5 ml, chemolock bag spike with additive port manufactured by icu medical inc.Event occurred while final product was being administered to pt and the bag spike fell out of the bag resulting in medication spill.Bag spike was found to be loosely attached to b.Braun bag.Add'l spills have occurred using b.Braun bags and icu medical chemolock bag spikes in the past.The spike fits tightly into other bag ports and the problem is isolated to the 150 ml pab container.Fda safety report id(s)# (b)(4).

Brand Name
CHEMOLOCK BAG SPIKE WITH ADDITIVE PORT
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL INC.
san clemente CA 92673
MDR Report Key8748719
Report NumberMW5087700
Device Sequence Number2398443
Product Code ONB
UDI-Device Identifier00887709056985
UDI-Public00887709056985
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 06/26/2019
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberCL - 13
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight86